Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 17, NWS Tulsa, OK

August 9, 202122 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this heat advisory at Aug 9, 2021, 2:14 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Aug 10, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2021, 2:14 PM CDT (19:14 UTC)
In effect from
Aug 10, 2021, 12:00 PM CDT
Expired
Aug 10, 2021, 8:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2379 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WWUS74 KTSA 091914
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
214 PM CDT Mon Aug 9 2021

OKZ054>057-059>062-067-101000-
/O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
/O.CON.KTSA.EH.W.0005.000000T0000Z-210810T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-
Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, and Wagoner
214 PM CDT Mon Aug 9 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot 
  conditions with heat index values up to 113. For the Heat 
  Advisory, heat index values up to 110 expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers, Mayes and Wagoner Counties.

* WHEN...For the Excessive Heat Warning, until 8 PM CDT this 
  evening. For the Heat Advisory, from noon to 8 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high humidity 
  will combine to create a dangerous situation in which heat 
  illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ049-053-058-063>066-068-070>076-101000-
/O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
/O.CON.KTSA.HT.Y.0016.000000T0000Z-210810T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Ottawa-Delaware-
Creek-Okfuskee-Okmulgee-Cherokee-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Miami, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
214 PM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...For the Heat Advisory, until 8 PM CDT this evening. For 
  the Heat Advisory, from noon to 8 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ001-002-010-011-OKZ069-101000-
/O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
Benton-Carroll-Washington AR-Madison-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
and Stilwell
214 PM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...In Oklahoma, Adair County. In Arkansas, Benton, 
  Carroll, Washington AR and Madison Counties.

* WHEN...From noon to 8 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
4 follow-up statements
553 
WWUS74 KTSA 100205
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
905 PM CDT Mon Aug 9 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
/O.CON.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
905 PM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
TUESDAY...

* WHAT...Heat index values up to 110 expected.

* WHERE...Eastern Oklahoma as well as Northwest and West Central 
  Arkansas.

* WHEN...From noon to 8 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
728 
WWUS74 KTSA 100753
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
253 AM CDT Tue Aug 10 2021

ARZ001-002-010-011-019-020-029-OKZ054>076-101600-
/O.NEW.KTSA.HT.Y.0018.210811T1700Z-210812T0100Z/
/O.CON.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, 
Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, 
Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
253 AM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

* WHAT...Heat index values up to 109 expected. 

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...For the Heat Advisory, from noon today to 8 PM CDT this 
  evening. For the Heat Advisory, from noon to 8 PM CDT 
  Wednesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ049-053-101600-
/O.CON.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
253 AM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...Eastern Oklahoma as well as Northwest and West Central 
  Arkansas.

* WHEN...From noon to 8 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
455 
WWUS74 KTSA 101908
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
208 PM CDT Tue Aug 10 2021

ARZ001-002-010-011-019-020-029-OKZ054>076-111000-
/O.CON.KTSA.HT.Y.0017.000000T0000Z-210811T0100Z/
/O.CON.KTSA.HT.Y.0018.210811T1700Z-210812T0100Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, 
Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, 
Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
208 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY...

* WHAT...Heat index values 105 to 110 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...Noon to 8 PM CDT both today and Wednesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ049-053-110100-
/O.CON.KTSA.HT.Y.0017.000000T0000Z-210811T0100Z/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
208 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values around 105 degrees expected.

* WHERE...Far Southeast Oklahoma.

* WHEN...From noon to 8 PM CDT today.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
223 
WWUS74 KTSA 110102
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
802 PM CDT Tue Aug 10 2021

ARZ001-002-010-011-019-020-029-OKZ054>076-110915-
/O.EXP.KTSA.HT.Y.0017.000000T0000Z-210811T0100Z/
/O.CON.KTSA.HT.Y.0018.210811T1700Z-210812T0100Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, 
Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, 
Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
802 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY...

* WHAT...Heat index values 105 to 110 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...Noon to 8 PM CDT Wednesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ049-053-110215-
/O.EXP.KTSA.HT.Y.0017.000000T0000Z-210811T0100Z/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
802 PM CDT Tue Aug 10 2021

...HEAT ADVISORY HAS EXPIRED...

Heat Index values have dropped below 105 degrees this evening.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 9, 1:57 PM CDT, 17 minutes earlier.

Area forecast discussion, Aug 9, 1:57 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
157 PM CDT Mon Aug 9 2021

.DISCUSSION...
Hot and humid conditions will reign supreme over the next
few days across eastern Oklahoma and western Arkansas.
High temperatures will be in the mid to upper 90s across
a great deal of the area with heat index values each afternoon
in the 100 to 110 degree range. This means that heat headlines
will be likely during this time.

The temperatures will drop a couple of degrees across northern
portions of the area Friday as a cold front begins to approach
from the north. The cold front is expected to slowly work through
the area on Saturday before stalling near the Red River
on Sunday. Isolated to scattered showers and storms will be possible
in the vicinity of the front Friday and into the weekend with
temperatures slightly below normal over the weekend.

Stayed close to the NBM guidance through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  99  81 100 /  10  10   0   0
FSM   78  98  77  99 /  10  10   0   0
MLC   78  96  77  97 /  10  10   0   0
BVO   78  97  78  97 /  10  10  10  10
FYV   75  94  74  94 /  10  10   0   0
BYV   76  95  75  95 /  10  10   0   0
MKO   78  96  77  97 /  10  10   0   0
MIO   78  95  77  95 /  10  10   0  10
F10   78  97  77  98 /  10  10   0   0
HHW   77  96  76  97 /  10  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Tuesday for OKZ049-053>076.

     Heat Advisory until 8 PM CDT this evening for OKZ049-053-058-
     063>066-068-070>076.

     Excessive Heat Warning until 8 PM CDT this evening for
     OKZ054>057-059>062-067.

AR...Heat Advisory from noon to 8 PM CDT Tuesday for ARZ001-002-010-
     011-019-020-029.

     Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

LONG TERM....10
Hazardous weather outlook, Aug 9, 1:08 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
108 PM CDT Mon Aug 9 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
108 PM CDT Mon Aug 9 2021

...DANGEROUS HEAT WAVE EXPECTED THIS WEEK...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma; West Central Arkansas.
	ONSET...This Afternoon.

	AREA AT GREATEST RISK...Northeast Oklahoma.

DISCUSSION...

Dangerous to very dangerous heat and humidity is expected this
afternoon. Heat indices between 105 and 110 degrees are expected
across southeast Oklahoma and west central Arkansas, while
portions of northeast Oklahoma climb to the 105 to 115 degree
range. Precautions must be taken to avoid heat-related illness if
any extended time is spent outdoors this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY THRU THURSDAY...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY AND SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Dangerous heat and humidity will continue for much of this week.
Afternoon heat indices between 105 and 110 degrees will be common
across eastern Oklahoma and west central Arkansas, with some
locations topping 110 degrees on some afternoons. Proper precautions
must be taken for any extended time outdoors to avoid heat related
illness.

A cool front will provide some relief from the heat by the end of
the week, along with an increase in thunderstorm potential.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

An extended period of hot weather is expected this week. First
responders will likely see an increase in heat-related incidents.
Establishment of cooling stations may be needed in some
communities.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Aug 9, 8:46 AM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
846 AM CDT Mon Aug 9 2021

OKZ064-066-091415-
Okmulgee OK-Creek OK-
846 AM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of south central Creek
and northern Okmulgee Counties through 915 AM CDT...

At 846 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northeast of Okfuskee, moving east at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Okmulgee...                       Beggs...
Preston...                        Okmulgee State Park...
Bald Hill...                      Liberty...
Hectorville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3574 9629 3586 9599 3586 9586 3565 9577
      3558 9619 3564 9619 3564 9625
TIME...MOT...LOC 1346Z 250DEG 24KT 3568 9617

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Lacy
Special weather statement, Aug 9, 8:47 AM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
847 AM CDT Mon Aug 9 2021

OKZ064-065-091415-
Okfuskee OK-Creek OK-
847 AM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of south central Creek
and northwestern Okfuskee Counties through 915 AM CDT...

At 847 AM CDT, Doppler radar indicated a strong thunderstorm over
Boley, moving northeast at 15 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Boley...                          Paden...
Castle...                         Welty...
Mason...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3572 9632 3548 9619 3542 9644 3546 9644
      3546 9647 3545 9649 3544 9648 3543 9650
      3543 9652 3546 9654 3545 9656 3556 9662
TIME...MOT...LOC 1347Z 245DEG 14KT 3552 9650

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Lacy
Special weather statement, Aug 9, 10:27 AM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1027 AM CDT Mon Aug 9 2021

OKZ067-068-091600-
Cherokee OK-Wagoner OK-
1027 AM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southeastern Wagoner
and northwestern Cherokee Counties through 1100 AM CDT...

At 1027 AM CDT, Doppler radar indicated a strong thunderstorm over
Wagoner, moving east at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Wagoner...                        Okay...
Hulbert...                        Sequoyah State Park...
Lost City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3587 9509 3585 9545 3602 9549 3608 9524
      3607 9513
TIME...MOT...LOC 1527Z 258DEG 21KT 3595 9539

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:05 AM CDTExcessive Heat WarningTSACraig, Mayes, Nowata, Pawnee, Rogers, Tulsa and 2 more16 hr
Aug 9, 8:08 AM CDTSpecial Weather StatementTSAOkfuskee37 min
Aug 9, 8:46 AM CDTSpecial Weather StatementTSAOkmulgee29 min
Aug 9, 8:47 AM CDTSpecial Weather StatementTSAOkfuskee28 min
Aug 9, 10:27 AM CDTSpecial Weather StatementTSAWagoner33 min

Nearby

Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.